FREE HealthBoards.com info from vendors! Select: Signup
Acne - new products and services
Aging Alternative Medicine Back Care Beauty Exercise & Fitness
Free Stuff Health Products Herbal Products Natural Healing
Nutrition Pain Mgmt Quit Smoking Sexuality Skin Care
Stress Mgmt Viagra Vitamins Weight Loss Yoga
Many more topics available!
Enter your email address:

Enter your zip/postal code:



  HealthBoards Bulletin Board
  Acne
  B5 Helpful with horomonal cystic acne?

Post New Topic  Post A Reply
profile | register | preferences | faq | search

Email This Page to Someone! next newest topic | next oldest topic
Author Topic:   B5 Helpful with horomonal cystic acne? | Page views:
Melissa1
Member
stars explanation

Posts: 36
From:Arizona
Registered: Mar 2003

posted 03-04-2003 01:25 AM     Click Here to See the Profile for Melissa1     Edit/Delete Message   Reply w/Quote
Hello Everyone, this is my first post. I am so glad I found this site. There is so much helpful info. My question: Is B5 helpful with horomonal cystic acne? I'm currently on Spiro. only 7 days, but I don't think I like it. I'm having side-effects and I would rather take something natural. I get about 4 to 5 cysts a month around ovulation and my menstrual cycle. Also if any of you have taken Spiro. do the side-effects go away? I have fatigue, slight dizziness, and a general spacey feeling (I know it sounds weird, but I think it may be causing mental confusion). Any feedback would be greatly appreciated! I'm very interested in B5, I dont' care if I have to take 20 pills a day.

IP: Logged

dsheldon3
Senior Veteran
stars explanation

Posts: 1464
From:
Registered: Jun 2002

posted 03-04-2003 01:49 AM     Click Here to See the Profile for dsheldon3     Edit/Delete Message   Reply w/Quote
I just took my first dose of Spiro today.So far the only side effect I have noticed is that I am thirsty.So I have been drinking a lot.Since this product is a dieuretic (sp?)you might try drinking more fluids.The symptons you describe sometimes happen when the body is dehydrated so try drinking more.

IP: Logged

TimDream
Senior Veteran
stars explanation

Posts: 519
From:United States
Registered: Sep 2002

posted 03-04-2003 03:35 AM     Click Here to See the Profile for TimDream     Edit/Delete Message   Reply w/Quote
quote:
Originally posted by Melissa1:
I would rather take something natural.

Welcome!!

Sorry to tell you, but megadosing on this much B5 is hardly natural. There have been many people who have experienced horrible side-effects, including the cessation of menstruation. This could negatively alter your hormones even more, making it even more difficult to treat hormonal acne.

I agree with dsheldon3 -- try upping your water intake first!

IP: Logged

laur
Senior Veteran
stars explanation

Posts: 527
From:utica, IL 61373
Registered: Sep 2002

posted 03-04-2003 09:34 AM     Click Here to See the Profile for laur     Edit/Delete Message   Reply w/Quote
I also agree that you may want to increase your water intake first. Also if you have only been on this for 7 days, sometimes the lightheadedness, nausea and such can last a little while until your body gets used to the medication . I did take this at 125 mg for about 5 years and it kept me completely clear for that time period. I did feel "under the weather and a little spacy in the beginning" as I recall, but after awhile, I had to remind myself to take it !! Try also taking it about 2 hours before bed. You may be able to sleep off the effects.I know many people don't like to take it then because it may cause you to be up during the night, but in the two hours a lot of the diuretic affect may have already worked on your system, in addition to the fact that you will most likely be at home and not driving or having to concentrate as much. That's what I did for about the first month, and then I gradually got earlier and started taking it around mealtime in the evening. I would drink at least 64 oz or more of water during the day....even flavored or maybe use a sport drink here and there during the day too. This is what the dr had told me to do and now I drink about 1 1/2 gallons of water alone during a day !

Also to my knowledge I don't think B5 works for homonal acne. I think it dries up the oil but I am not sure about the hormones. Call your dr and tell him of the symptoms you are having, maybe he will see a "red flag" and have you stop, but I think it may be a dehydration type of problem. Especially if you haven't changed your fluid intake since you began taking this pill 7 days ago. I started taking this again in September and had the same type of problems for about a week or more.

Hope this helps you
Let us know
L

IP: Logged

Melissa1
Member
stars explanation

Posts: 36
From:Arizona
Registered: Mar 2003

posted 03-04-2003 10:33 PM     Click Here to See the Profile for Melissa1     Edit/Delete Message   Reply w/Quote
Laur--Thanks for the info. It's been very helpful. What are you currently using now? Do you still have Acne? Did it come back after you stop using it? Please let me know.

IP: Logged

laur
Senior Veteran
stars explanation

Posts: 527
From:utica, IL 61373
Registered: Sep 2002

posted 03-05-2003 11:13 AM     Click Here to See the Profile for laur     Edit/Delete Message   Reply w/Quote
Melissa

I am currently taking 50 mg of spiro daily, yasmin birth control ( active pills only so I skip the white and go right on to the next pack), and accutane about 3 days per week which is actually for the rashes I get from the lupus . Accutane never completely cleared me but it did help I guess, but the yasmin so far has helped. I am still breaking out here and there with tiny little oil filled pimples that scab over immediately once the oil is released. They are the size of a pin head and are usually at the corners of the mouth and down onto the chin area. The derm says this is the last and hardest place to clear. My cheeks are much better than they were. I have been on the yasmin for 8 weeks. For me, I can at least function again without being broken out every single day. But I am still hoping it will clear me even more as the next few weeks go by. Over all it has helped. However I also started using the JOJOBA oil at the same time and I believe that has helped also. I make sure (usually) to drink at least 1 gallon of water or more per day. I know I break out if my skin gets too dry. I didn't drink as much the last few days and today I woke up with about 5 new tiny little pimples under the dry skin.
So the spiro alone this time didn't help me but hopefully the combination of things will. But the first time I was on the spiro for the 5 years......completely clear, could eat whatever I wanted, miss sleep, use bar soap on my face and NEVER A PROBLEM> My body just became stronger than the meds.

To my knowledge, you stay on it and gradually drop to the lowest dose that will keep you clear, but if you stop taking it, it will come back. I hope it works for you. Good luck

Laur

IP: Logged

niecsey
Senior Veteran
stars explanation

Posts: 2046
From:England
Registered: Feb 2002

posted 03-06-2003 04:33 AM     Click Here to See the Profile for niecsey     Edit/Delete Message   Reply w/Quote
hi guys l was wondering if any of you could give me abit of help.............every month l suffer from what l call small sore 'boils' near my mouth on my chin that wont clear with antiseptic and last about 5/7 days they are red and eventually come to ahead this happens approx mid cycle every month without fail and has been doing so for the last 2 yrs l have never had acne in my life and the thing is l am now in my mid 30s and was wondering if l may have cystic hormonal acne after reading some of the posts on the board l had no clue what they are the doc did give me super strength vitamins a few yrs ago when i mentioned them but didnt seem to know what the problem was the vitamins didnt work any help guys thanx

IP: Logged

All times are ET (US)

next newest topic | next oldest topic

Administrative Options: Close Topic | Archive/Move | Delete Topic
Post New Topic  Post A Reply
Hop to:
Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2013 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!